Diagnosis and treatment of heparin-induced thrombocytopenia in neonates and children.

@article{Risch2006DiagnosisAT,
  title={Diagnosis and treatment of heparin-induced thrombocytopenia in neonates and children.},
  author={Lorenz Risch and Andreas Robert Huber and Markus Schmugge},
  journal={Thrombosis research},
  year={2006},
  volume={118 1},
  pages={123-35}
}
Heparin-induced thrombocytopenia (HIT), a well-known side effect of heparin therapy, occurs with an incidence of 1-2% in certain pediatric patient groups. In affected children, HIT markedly increases the risk of venous and arterial thromboembolism. The use of alternative anticoagulation with danaparoid, lepirudin and argatroban in adults and children has demonstrated to be safe and could reduce morbidity and mortality also in affected pediatric patients. Thus, in children and neonates, an early… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 17 extracted citations

Similar Papers

Loading similar papers…